Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low Viral load but high abnormal proteins.
Jul 23, 2009

Thank you for the support, I 37, I was diagnosed with HIV 10 years ago. My vl is 5300 , cd4 500 and I have never been on treatment, but my body is constantly fatigued and in pain. I have a severe neck pain, seen specialists from a neurologist to a rheumatologist to a hematologistamong many other. MRIs and bone scans show normal. Blood work and urine tests show high abnormal proteins. Recently, I developed a heavy skin rash on both arms. Is it fair to say that these symptoms are HIV related? Would you say I start on treatment? If so, what is the best treatment therapy, especially if am trying to get pregnant? Please help.

Response from Dr. McGowan

Thanks for your question.

The high proteins are a common finding with HIV. These represent abnormal regulation of antibody production due to imbalance of the immune system from HIV infection. Rarely these changes can be due to a condition called Multiple Myeloma, this can be looked into by your doctor with a blood and urine test.

If you are of African heritage, having protein in the urine may be a sign of HIV associated Nephropathy and would be an indication for treatment with HAART, regardless of your CD4 count.

Having HIV in the blood for years may certainly cause symtoms such as fatigue and sweats and swollen glands. Starting HIV treatment to see if it can lessen these symptoms may be a reasonable consideration. Since you have never been on treatment you are likely to have many good treatment options to choose from depending on their dosing/pill size and your lifestyle. You should discuss these with your doctor.

Best,

Joe



Previous
Low free testosterone
Next
confused

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement